Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking DOTS medication. Difficulty discharging urine. Side effect of Rcinex?

Sir, I have been under the medication DOTS since October 2012 and continued (i) streptomycin Inj, (ii) Pyrazinamide , (iii)Refampin+ Isoniazid for two months and thereafter Refampin+Isoniazid tablets regularly till date. I have been experiencing difficulties in discharge of urine which turned very slow, insufficient associated with need of pressure and certain irritation in the urinary track. Will you please let me know as to whether this is a side effect of RCniex? With regards
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pulmonologist 's  Response
Hi gaurisankar,

Thanks for visiting HCM.

Let me assure you that rifampicin do not cause urinary tract irritation. It usually cause orange coloured urine which is due to metabolite of drug passing in the urine, and is harmless.

Your symptoms may be a problem with prostate like benign prostatic hyperplasia or it's just simple urinary tract infection...both of which has nothing to do with rifampicin or isoniazide which you are taking.

I advise you to go for urine examination (routine microscopy and culture and sensitivity) and ultrasonography of abdomen to look for prostate. And above all continue with your anti tubercular treatment.

Consult your doctor with above reports.

Best wishes
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Pankaj Malhan's  Response
your symptoms looks like an infection of the urinary tract,go get your urine tested for it,you may need some antibiotics to clear it.
rcinex has rifampicin and isoniazid,rifampicin can cause discoloration of urine but urinary infections are not the side effect of these medications.
Answered: Fri, 22 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor